Thunderstorm Wind, Leflore
- When
- August 5, 3:30 PM CST
- Where
- Leflore County, Greenwood
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.517, -90.183
Part of the roof was blown off of a dentist office.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 5, 2:20 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT SUN AUG 5 2001 SHOWERS AND THUNDERSTORMS HAVE POPPED UP DURING THE EARLY AFTERNOON HOURS WITH DAYTIME HEATING AND IN CONJUNCTION WITH A WESTWARD MOVING SHORTWAVE. OTHERWISE...TEMPS ARE IN THE LOWER 90S AND A VERY MOIST TROPICAL AIRMASS REMAINS OVER THE REGION. FORECAST AGAIN DEPENDS HEAVILY ON THE PROJECTED TRACK OF BARRY. (LAST MINUTE CHANGES MAY AGAIN BE NECESSARY AS MORE INFORMATION IS PROVIDED BY NHC.) CURRENTLY...BARRY IS FORECAST TO MAKE LANDFALL NEAR PENSACOLA. LOOKS LIKE MAIN THREAT FROM BARRY FOR THE CWFA THROUGH TOMORROW WOULD BE THE ROTATING SPIRAL BANDS APPROACHING FROM THE WEST. WIND WILL ALSO BE A CONCERN ESPECIALLY OVER THE SOUTHEASTERN CWFA BEGINNING TONIGHT AND LASTING THROUGH TOMORROW. WHAT HAPPENS WITH THE REMNANTS OF BARRY WILL BE A PROBLEM IN THE 4TH AND 5TH PERIODS OF THE FORECAST INTO THE EXTENED. THE OFFICIAL TRACK TAKES WHAT IS LEFT OF BARRY JUST OVER THE NORTHERN TIER OF ZONES BY 12Z WEDNESDAY. THE MODELS ARE HINTING AT A SIMILAR SOLUTION...A SLOW WESTWARD/NORTHWESTWARD MOVMENT OF THIS SYSTEM IN THE WEAK UPPER LEVEL FLOW. IF THE REMNANTS OF BARRY DO MOVE WESTWARD UNDER THE SOUTHERN PERIPHERY OF THE HIGH...THIS SLOW MOVEMENT WILL CREATE THE POTENTIAL FOR VERY HEAVY RAINFALL OVER MUCH OF THE LOWER MISSISSIPPI VALLEY. THE AVN SUPPORTS THIS SOLUTION AS IT HAS THE UPPER LOW/VORT ASSOCIATED WITH THIS SYSTEM STATIONARY ACROSS CENTRAL PORTIONS OF THE CWFA THROUGH 120 HOURS. KEEPING ALL OF THIS IN MIND...WILL STRAY SLIGHTLY FROM GUIDANCE WHEN CONSIDERING POPS...ESPECIALLY IN THE EASTERN HALF OF THE CWFA. CHANCE POPS LOOK FINE IN THE EAST AND SOUTHEAST OVERNIGHT AS SPIRAL BANDS COULD BEGIN APPROACHING THESE REGIONS LATER TONIGHT. FOR TOMORROW...CHANCES WILL INCREASE AS THE SYSTEM MAKES LANDFALL. WILL HAVE LIKELY/HIGH END CHANCE POPS FOR TUESDAY AND TUESDAY NIGHT IN ANTICIPATION OF THE WESTWARD MOVING REMNANTS OF BARRY. OVERALL...NOT A HUGE DIFFERENCE FROM GUIDANCE. TEMPS LOOK FINE AND WILL ONLY MAKE VERY SLIGHT CHANGES. SINCE THE EXTENDED DEPENDS HEAVILY ON BARRY...WILL MAKE NO MAJOR CHAXNGES WITH KEEPING PRECIP IN FOR THE WEEK. PRELIM NUMBERS: JAN 72/89/73/89 3556 MEI 72/88/73/88 4667 .JAN... MS...NONE. LA...NONE. AR...NONE. 32
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 306 PM CDT SUN AUG 05 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHERN AND WESTERN MISSISSIPPI. THE THREAT AREA IS GENERALLY NORTH AND WEST OF A NATCHEZ TO ROLLING FORK TO MACON LINE. DAMAGING WIND GUSTS TO 60 MPH WILL BE THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS IN THIS AREA. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH STORMS IN THIS AREA. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AND EVENING ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST MISSISSIPPI. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE WIND GUSTS TO 45 MPH AND HEAVY RAINFALL. AN UNSTABLE AND VERY MOIST AIRMASS REMAINED IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. AN UPPER LEVEL WEATHER DISTURBANCE WAS MOVING WEST INTO NORTHERN MISSISSIPPI...PROVIDING FOR THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTHERN AND WESTERN MISSISSIPPI. THE ATMOSPHERE WAS ALSO VERY UNSTABLE OVER THIS REGION...AS WELL AS OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. THIS MAY ALLOW A FEW STORMS IN THIS REGION TO BECOME SEVERE. ACROSS THE REST OF MISSISSIPPI...SCATTERED STORMS WILL DEVELOP...BUT SHOULD NOT BECOME SEVERE. DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS THIS AFTERNOON AND EVENING...ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Part of the roof was blown off of a dentist office.
Numerous trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262183, 5262182.